Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Uniform structure in topological groups

Author: Gerald Itzkowitz
Journal: Proc. Amer. Math. Soc. 57 (1976), 363-366
MSC: Primary 22D05
MathSciNet review: 0404518
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A characterization is given of those locally compact groups having equivalent right and left uniform structures. It is shown that $ \alpha $-compact locally compact groups have equivalent uniformities iff for each right uniformly discrete set $ B$ such that card $ (B) \leq \alpha $ and each neighborhood $ U$ of $ e,{ \cap _{x \in B}}xU{x^{ - 1}}$ is a neighborhood of $ e$. It is also shown that a group is not unimodular iff it contains an open $ \sigma $-compact group which is not unimodular.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D05

Retrieve articles in all journals with MSC: 22D05

Additional Information

Keywords: Equivalent uniform structure, $ \alpha $-compact, unimodular
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society